Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Des Moines, IA

March 29, 2012Ringgold County, Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 29, 2012, 9:49 PM CDT for Ringgold County, Taylor County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2012, 9:49 PM CDT (02:49 UTC)
Expired
Mar 29, 2012, 10:30 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ringgold County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 8:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS53 KDMX 300249
SVRDMX
IAC159-173-300330-
/O.NEW.KDMX.SV.W.0006.120330T0249Z-120330T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 1030 PM CDT

* AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF BEDFORD...OR 23 MILES EAST OF
  CLARINDA...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATHELSTAN...BLOCKTON...REDDING...MALOY...CLEARFIELD...DELPHOS...
  BENTON AND DIAGONAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4057 9446 4057 9480 4063 9483 4090 9431
      4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0249Z 243DEG 27KT 4065 9461
WIND...HAIL <50MPH 1.00IN

$$

SMALL
2 follow-up statements
287 
WWUS53 KDMX 300303
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT THU MAR 29 2012

IAC159-173-300330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-120330T0330Z/
TAYLOR IA-RINGGOLD IA-
1003 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
RINGGOLD AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1030 PM CDT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES EAST OF BEDFORD...OR 27 MILES SOUTH OF
CRESTON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  REDDING...MALOY...DELPHOS...BENTON AND DIAGONAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4057 9446 4057 9480 4062 9482 4090 9431
      4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0303Z 243DEG 27KT 4070 9449
WIND...HAIL <50MPH 1.00IN

$$

SMALL
619 
WWUS53 KDMX 300331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT THU MAR 29 2012

IAC159-173-300341-
/O.EXP.KDMX.SV.W.0006.000000T0000Z-120330T0330Z/
TAYLOR IA-RINGGOLD IA-
1031 PM CDT THU MAR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RINGGOLD AND
SOUTHEASTERN TAYLOR COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4057 9446 4057 9480 4062 9482 4090 9431
      4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0303Z 243DEG 27KT 4070 9449

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:00 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 29, 6:00 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU MAR 29 2012

.UPDATE 30/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FOCUS IS SHOWER AND THUNDERSTORM DEVELOPMENT AS SURFACE
LOW...CURRENTLY OVER NORTHERN KANSAS MOVES ACROSS SOUTHERN IOWA
TONIGHT. WHILE THIS IS HAPPENING...A COLD FRONT ACROSS THE EASTERN
DAKOTAS INTO NEBRASKA WILL ALSO MOVE ACROSS IOWA TONIGHT...SO THERE
COULD BE TWO ROUNDS OF PRECIPITATION FOCUS. WHAT WAS TO BE A WARM
FRONT HAS REMAINED STALLED ALONG THE MISSOURI RIVER IN
MISSOURI...WITH ONLY LIMITED PUSH NORTH INTO SE NEBRASKA...DUE TO
PERSISTENT CONVECTION IN NORTHERN MISSOURI. FRONT APPEARS UNLIKELY
TO MAKE INTO IOWA UNTIL MID OR LATE EVENING...SO THE OPPORTUNITY FOR
SURFACE BASED CONVECTION AND SIGNIFICANT SEVERE WEATHER POTENTIAL
APPEARS LIMITED. LOW-LEVEL SHEAR AND HELICITY WILL BE MODERATELY
STRONG OVER THE SOUTHWESTERN FORECAST AREA...BUT STORMS MOVING INTO
THAT AREA ARE LIKELY TO BE SOMEWHAT ELEVATED...SO MAIN THREAT WOULD
BE LARGE HAIL AND POTENTIALLY DAMAGING WINDS. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTHEAST OF THE
SURFACE LOW AS IT TRACKS INTO IOWA THIS EVENING. MORE SCATTERED
DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF THE COLD FRONT AS IT
MOVES EAST. RUC MODEL SEEMS TO HAVE A GOOD HANDLE ON THIS EVOLUTION.
SEVERE THREAT IS LIKELY TO DIMINISH AFTER 9-10 PM. THERE IS SOME
POTENTIAL FOR THE SOUTHERN CONVECTION TO BLOSSOM NORTHWARD AS THE
COLD FRONT APPROACHES...SO THE HEAVIER PRECIPITATION AXIS IS LIKELY
TO BE FROM LAMONI TO EAST OF DES MOINES WITH 0.5-0.75 INCHES
POSSIBLE. TEMPERATURES WILL NOT FALL RAPIDLY OVERNIGHT DUE TO CLOUD
COVER AND WARM AND MOIST ADVECTION FOR A GOOD PORTION OF THE NIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
FORECAST HAS CHANGED SOMEWHAT FROM PREVIOUS ISSUANCES WITH A BIT
MORE EMPHASIS ON PRECIP FRIDAY NIGHT AND SATURDAY NIGHT.  CURRENT
SYSTEM WILL HAVE DEPARTED BY ONSET OF THE PERIOD WITH FAIR WEATHER
AND MORE MILD TEMPERATURES FRIDAY.  HOWEVER SOME SEMBLANCE OF
CURRENT INSTABILITY GRADIENT AND BAROCLINIC ZONE JUST TO OUR SOUTH
IS EXPECTED TO RETURN NORTHWARD FRIDAY NIGHT AND COULD VERY WELL
ACTIVE MUCH LIKE IT HAS SINCE YESTERDAY.  NAM/GFS/SREF ARE NOT
REALLY SUGGESTING MUCH IN THE WAY OF PRECIP TOMORROW NIGHT...HOWEVER
RECENT GEM REGIONAL AND GLOBAL MODELS AS WELL AS ECMWF RUNS HAVE
SUGGESTED ELEVATED CONVECTION WILL DEVELOP OVER EASTERN SECTIONS
OVERNIGHT.  ECMWF HAS SHOWN NICE BAROCLINIC ZONE AND LIFT ALONG 300K
ISENT SURFACE.  DO NOT EXPECT ANYTHING SIGNIFICANT BUT AM NO LONGER
COMFORTABLE GOING DRY SO SLIGHTS HAVE BEEN INTRODUCED.  SIMILAR
SITUATION SATURDAY NIGHT ALTHOUGH DOMESTIC MODELS ARE NOW ON BOARD
TOO IN SIMILAR AREAS SO HAVE ADDED SLIGHT MENTIONS THERE AS WELL.

MODELS CONTINUE TO HAVE VARIED SOLUTIONS FOR SYSTEM EARLY NEXT WEEK
WITH DIFFERENT IDEAS ON STRENGTH OF SHORT WAVE IN BASE OF THE LONG
WAVE TROUGH AND OVERALL TIMING.  GFS/GEM SOLUTIONS ARE SLOWER WITH
MORE EMPHASIS ON SRN PLAINS CLOSED LOW WHILE ECWMF HAS MORE NRN
STREAM ENERGY AND FASTER SOLUTION.  THESE VARIED SOLUTIONS DO NOT
HAVE MUCH IMPACT ON SENSIBLE WEATHER HOWEVER WITH CHANCES INCREASE
EARLY MONDAY MORNING AND CONTINUE INTO MONDAY EVENING CENTRAL AND
EAST.  REMAINDER OF THE FORECAST IS MILD AND DRY WITH UPPER LEVEL
RIDGING BUILDING BACK INTO THE MO VALLEY.  NO FROST OR FREEZING
CONDITIONS APPEAR TO BE IN THE OFFING...AT LEAST THROUGH THE END OF
THE NEXT WORK WEEK.

&&

.AVIATION...30/00Z
MAIN CONCERNS IN THE IMMEDIATE 6-12 HOURS IS THUNDER. WARM FRONT
BECOMING ACTIVE AND APPROACHING COLD FRONT FROM NORTWEST WILL
INCREASE CHANCES FOR THUNDER BY 02-03Z WEST AND SOUTH...THEN
TRACKING EAST ACROSS ALL TAF SITES THROUGH 07Z. LOW RESPONSIBLE FOR
ACTIVITY WILL PULL EAST BY 12Z AND EXPECT SKIES TO CLEAR QUICKLY.
CHANCE FOR INCREASED WINDS/SMALL HAIL EXISTS FOR SOUTHERN TAF SITES
AFT 03Z...BUT MOST STORMS APPEAR TO BE ELEVATED WITH LESS SUPPORT
OVER THE REGION...SO VISBY AND BRIEFLY LOWER CIGS ALONG WITH SOME
WIND GUSTS APPEAR TO BE MAIN CONCERNS. WILL MONITOR THROUGH EVENING
AS EVENT UNFOLDS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
AVIATION...REV
LONG TERM...SMALL
Hazardous weather outlook, Mar 29, 8:53 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT THU MAR 29 2012

IAZ070>074-081>085-092>096-310200-
CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
853 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVER SOUTHWEST AND SOUTH CENTRAL IOWA AS
THEY MOVE EAST AND NORTHEAST THIS EVENING. THERE IS A SLIGHT RISK
OF SEVERE WEATHER THROUGH LATE THIS EVENING. LARGE HAIL AND STRONG WINDS
ARE THE PRIMARY THREATS...ALTHOUGH THERE IS A SMALL THREAT OF AN ISOLATED
TORNADO SOUTH OF HIGHWAY 34 AND WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT
IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE
POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN SOUTHERN IOWA THIS EVENING.

IAZ057>062-075-086-097-310200-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
853 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA
THROUGH MIDNIGHT. THERE IS A SLIGHT RISK OF OF AN ISOLATED SEVERE
STORM THROUGH ABOUT MIDNIGHT. LARGE HAIL IS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT
IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE
POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-023>028-033>039-044>050-310200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
853 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEASTWARD ACROSS
NORTHERN AND EASTERN IOWA THIS EVENING AND OVERNIGHT. SEVERE
IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT
IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE
POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

REV

In the hours before

Special weather statement, Mar 29, 7:20 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT THU MAR 29 2012

IAZ070-300200-
CASS-
INCLUDING THE CITY OF...ATLANTIC
720 PM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

AN AREA OF THUNDERSTORMS IS DEVELOPING OVER WESTERN CASS COUNTY
AND SOUTHWEST OF THE AREA. THE STORM IS CAPABLE OF PRODUCING UP TO
PENNY SIZED HAIL ALONG WITH GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.
THE STORMS ARE MOVING EAST NORTHEAST AT 20 MPH.

REV
Local storm report, Mar 29, 7:57 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 NE GRISWOLD           41.27N 95.07W
03/29/2012  E1.75 INCH       CASS               IA   TRAINED SPOTTER

&&

BF
Local storm report, Mar 29, 8:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 S GRISWOLD            41.19N 95.14W
03/29/2012  E1.00 INCH       CASS               IA   TRAINED SPOTTER

&&

BF
Special weather statement, Mar 29, 9:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT THU MAR 29 2012

IAZ046>048-058>060-072-073-083-094-300415-
GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-MADISON-WARREN-CLARKE-
DECATUR-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA...
OSCEOLA...LEON
901 PM CDT THU MAR 29 2012

...THUNDERSTORMS WITH SOME HAIL MOVING INTO THE AREA

AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA AND WILL
BE CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL IN SOME OF THE
STRONGER STORMS. ALONG WITH THAT GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE. THE STORMS ARE MOVING EAST NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS
EVENING AND INTO EARLY FRIDAY MORNING. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR A PORTION OF THE AREA MAINLY SOUTH OF INTERSTATE
80 AND WEST OF HIGHWAY 63.

REV
Special weather statement, Mar 29, 9:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT THU MAR 29 2012

IAZ046>048-058>060-072-073-083-094-300430-
GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-MADISON-WARREN-CLARKE-
DECATUR-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA...
OSCEOLA...LEON
919 PM CDT THU MAR 29 2012

...THUNDERSTORMS WITH SOME HAIL MOVING INTO THE AREA...

AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA AND WILL
BE CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL IN SOME OF THE
STRONGER STORMS. ALONG WITH THAT GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE. THE STORMS ARE MOVING EAST NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS
EVENING AND INTO EARLY FRIDAY MORNING. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR A PORTION OF THE AREA MAINLY SOUTH OF INTERSTATE
80 AND WEST OF HIGHWAY 63.

IAZ039-300430-
BLACK HAWK-
INCLUDING THE CITY OF...WATERLOO
919 PM CDT THU MAR 29 2012

...SMALL AREA OF THUNDERSTORMS WITH POSSIBLE HAIL...

A SMALL AREA OF THUNDERSTORMS IS MOVING ACROSS NORTHEAST IOWA
AND WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL. ALONG WITH
THAT GUSTY WINDS AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. THE
STORMS ARE MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL
CONTINUE THROUGH LATE THIS EVENING AND INTO EARLY FRIDAY MORNING.

REV
Local storm report, Mar 29, 9:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 NE GRISWOLD           41.27N 95.07W
03/29/2012  E1.75 INCH       CASS               IA   TRAINED SPOTTER

0810 PM     HAIL             3 S GRISWOLD            41.19N 95.14W
03/29/2012  E1.00 INCH       CASS               IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:25 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass50 min
Mar 29, 8:13 PM CDTSevere Thunderstorm WarningDMXAdair, Cass47 min
Mar 29, 8:49 PM CDTSevere Thunderstorm WarningDMXTaylor44 min
Mar 29, 10:49 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold41 min
Mar 30, 6:00 PM CDTSevere Thunderstorm WarningDMXCrawford17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.